MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE HA CTD ACET SHELL 46MM; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. R3 3 HOLE HA CTD ACET SHELL 46MM; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Model Number 71331946
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that oxinium femoral head was revised due to patient was non compliant with post operative precautions, then had recurrent dislocations of hip.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical analysis indicated that it was reported that the patient was non-compliant with post op precautions and had recurrent dislocations of hip.A revision right thr was performed three months post op.No clinical relevant supporting documents were provided to conduct a thorough medical assessment of the reported hip dislocation.Without the surgical findings, medical documents, x-rays, or explants for analysis the root cause of the reported dislocations cannot be definitively concluded.However, the patient¿s reported non-compliance with post-op precautions is likely a contributory factor.The future impact to the patient cannot be determined.Based on the information provided no further clinical assessment is warranted at this time.Should additional information be provided, the clinical/medical investigation task will be reopened.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed parts did not reveal additional complaints for the listed batches.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Event or Problem Description
It was reported that revision surgery was performed due to recurrent dislocations of hip since the patient was non compliant with post operative precautions.Surgeon decided to revise with competitor cup.

Brand Name
R3 3 HOLE HA CTD ACET SHELL 46MM
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7974354
Report Number1020279-2018-02202
Device Sequence Number11243174
Product Code JDH
UDI-Device Identifier03596010474162
UDI-Public03596010474162
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number71331946
Device Catalogue Number71342804
Device Lot Number17KM03497
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT: 71332515LOT: 17HB00211; CAT: 71332520LOT: 14GMB0014A; CAT: 71332525LOT: 18AB00569; CAT: 71334946LOT: 09FM18019; CAT:71342804LOT: 17LM16310
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;